MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: three coil devices were returned for analysis within a shipping box; within an opened axium outer carton; within an opened axium inner pouch and within individual introducer sheaths.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the pusher.The implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.The introducer sheath was found damaged at ~13.0cm from the distal end.Testing/analysis: the implant coil could not be advanced out of the introducer sheath as it was found stuck.The coil device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Corrected product analyssi summery included.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the use of a bare axium helix coil, there were issues with coil resistance and the coil becoming stuck in the catheter, specifically at the catheter hub.The coil was also reported to be damaged.The device and any accessory devices were prepared as indicated in the instructions for use.The coil could not be pushed into the catheter.The customer was notified that the product should be returned.There was no patient involved.
 
Additional Manufacturer Narrative
Product analysis: as found condition: three coil devices were returned for analysis within a shipping box; within an opened axium outer carton; within an opened axium inner pouch and within individual introducer sheaths.The unknown micro catheter used in the event was not returned for analysis.It is not possible to determine which device belongs to which pli and therefore will be analyzed together.Visual inspection/damage location details: (first coil) no damages or irregularities were found with the pusher.The implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.The introducer sheath was found damaged at ~13.0cm from the distal end.(second coil) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the pusher or implant coil.(third coil) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the pusher.The implant coil was found damaged within the introducer sheath.Testing/analysis: (first coil) the implant coil could not be advanced out of the introducer sheath as it was found stuck.The coil device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.(second coil) the implant coil was advanced out of the introducer sheath with no resistance encountered.An in-house echelon-10 micro catheter was then used for resistance testing.The returned coil was inserted into the echelon-10 hub, through the micro catheter body and out the distal end with no resistance encountered.(third coil) the implant coil was advanced out of the introducer sheath against high resistance.The coil device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21684421
Report Number2029214-2025-00759
Device Sequence Number9419581
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number225508115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date03/25/2025
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown